Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Springfield, MO

April 13, 2012Jasper County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2012, 6:08 PM CDT for Jasper County, Newton County, Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2012, 6:08 PM CDT (23:08 UTC)
Expired
Apr 13, 2012, 7:00 PM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 73 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 6:15 PM CDTHAIL 1Saginaw, MO
Apr 13, 6:23 PM CDTHAIL 11 Sw Duenweg, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 3:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 606 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
606 m²/s²
0-3 km storm-relative helicity
711 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WUUS53 KSGF 132308
SVRSGF
MOC097-145-140000-
/O.NEW.KSGF.SV.W.0061.120413T2308Z-120414T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT FRI APR 13 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 700 PM CDT

* AT 605 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHOAL CREEK
  DRIVE...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  CARTHAGE...SHOAL CREEK DRIVE...LEAWOOD...SAGINAW...SILVER CREEK...
  AIRPORT DRIVE...DUQUESNE...WEBB CITY...DUENWEG...CARTERVILLE...
  DIAMOND...SARCOXIE...REDINGS MILL...CLIFF VILLAGE...SHOAL CREEK
  ESTATE...SHOAL CREEK ESTATES...DENNIS ACRES...OAKLAND PARK...ATLAS
  AND LAKESIDE.

INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 32 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3735 9413 3735 9409 3729 9408 3729 9406
      3705 9405 3691 9461 3709 9462
TIME...MOT...LOC 2309Z 242DEG 36KT 3700 9452

HAIL...1.00IN
WIND...<50 MPH

$$

GRIFFIN
3 follow-up statements
607 
WWUS53 KSGF 132319
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT FRI APR 13 2012

MOC097-145-140000-
/O.CON.KSGF.SV.W.0061.000000T0000Z-120414T0000Z/
JASPER MO-NEWTON MO-
619 PM CDT FRI APR 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
NEWTON AND SOUTHEASTERN JASPER COUNTIES UNTIL 700 PM CDT...

AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILVER
CREEK...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...DUENWEG...CARTERVILLE...DIAMOND...SARCOXIE...ATLAS...
LAKESIDE...FIDELITY...BROOKLYN HEIGHTS...REEDS...AVILLA...LA
RUSSELL...MAPLE GROVE AND DUDENVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 7 AND 32 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3713 9454 3735 9413 3735 9409 3729 9408
      3729 9406 3705 9406 3694 9450 3694 9451
TIME...MOT...LOC 2319Z 240DEG 36KT 3706 9441

HAIL...1.00IN
WIND...<50 MPH

$$

GRIFFIN
599 
WWUS53 KSGF 132333
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT FRI APR 13 2012

MOC097-145-140000-
/O.CON.KSGF.SV.W.0061.000000T0000Z-120414T0000Z/
JASPER MO-NEWTON MO-
633 PM CDT FRI APR 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
NEWTON AND EASTERN JASPER COUNTIES UNTIL 700 PM CDT...

AT 630 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
CARTHAGE...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...PUBLIC REPORTED QUARTER SIZED HAIL NEAR DUENWEG.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.


LOCATIONS IMPACTED INCLUDE...
CARTHAGE...SARCOXIE...REEDS...AVILLA...LA RUSSELL...MAPLE GROVE AND
DUDENVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 32 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3715 9441 3735 9411 3735 9409 3729 9408
      3729 9406 3705 9406 3697 9439
TIME...MOT...LOC 2332Z 233DEG 28KT 3711 9430

HAIL...1.00IN
WIND...<50 MPH

$$

GRIFFIN
970 
WWUS53 KSGF 132359
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT FRI APR 13 2012

MOC097-145-140009-
/O.EXP.KSGF.SV.W.0061.000000T0000Z-120414T0000Z/
JASPER MO-NEWTON MO-
659 PM CDT FRI APR 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEWTON AND
EASTERN JASPER COUNTIES WILL EXPIRE AT 700 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3715 9441 3735 9411 3735 9409 3729 9408
      3729 9406 3705 9406 3697 9439
TIME...MOT...LOC 2359Z 233DEG 28KT 3724 9409

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:42 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 13, 3:42 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT FRI APR 13 2012

.DISCUSSION...

THE MAIN FORECAST FOCUS WILL BE THE STRONG STORM SYSTEM THAT WILL
IMPACT THE REGION THROUGH THIS WEEKEND. SEVERE WEATHER AND
FLOODING POTENTIAL HIGHLIGHTED THE CONCERNS THROUGH SUNDAY.

CURRENTLY...WATER VAPOR IMAGERY INDICATES A BROAD UPPER LEVEL LOW
HAS JUST ABOUT MADE IT ONSHORE IN CALIFORNIA. AT THE
SURFACE...WEAK LOW PRESSURE WAS JUST BEGINNING TO DEVELOP ACROSS
EASTERN COLORADO...WITH A SECOND LOW ACROSS SOUTHEASTERN NEW
MEXICO. A DRY LINE WAS BEGINNING TO SHARPEN UP ACROSS WESTERN
TEXAS...WITH A STATIONARY FRONTAL BOUNDARY EXTENDING FROM WEST
TEXAS INTO CENTRAL KANSAS. SCATTERED THUNDERSTORMS WERE ALREADY
BEGINNING TO DEVELOP JUST TO THE EAST OF THAT FRONTAL BOUNDARY AS
A LOW LEVEL JET WAS REFOCUSING OUT ACROSS THE SOUTHERN PLAINS.

AS WE HEAD INTO TONIGHT...THAT LOW LEVEL JET WILL STRENGTHEN AND
VEER TOWARDS SOUTHWEST MISSOURI. SHOWERS AND THUNDERSTORMS WILL
THEREFORE INCREASE IN AREAL COVERAGE THIS EVENING AND SHIFT INTO
THE OZARKS. CURRENT THINKING IS THAT THE GREATEST COVERAGE AS WE
HEAD INTO THIS EVENING AND THE OVERNIGHT PERIOD WILL BE ALONG AND
NORTH OF THE INTERSTATE. ALTHOUGH THE HEAVIEST RAINFALL IS
EXPECTED ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND WEST CENTRAL
MISSOURI...WE WILL HAVE TO WATCH AREAS A BIT FURTHER EAST THAT SAW
HEAVY RAINFALL THIS MORNING. AFTER COORDINATING WITH SURROUNDING
OFFICES...WE DECIDED AGAINST A FLASH FLOOD WATCH FOR NOW.

MEANWHILE...INSTABILITY AND LARGE SCALE SHEAR WILL BEGIN TO
INCREASE AFTER 00Z. THINK THERE WILL BE A LARGE HAIL RISK FOR
MUCH OF TONIGHT AS MID AND UPPER LEVEL WESTERLIES INCREASE. THE
WIND THREAT WILL BE CONDITIONAL ON ANY LINE SEGMENTS THAT COME IN
FROM KANSAS AND OKLAHOMA. ALTHOUGH COLD POOL POTENTIAL IS NOT ALL
THAT GREAT...THERE DOES APPEAR TO BE A SIGNAL FOR SHEAR/COLD POOL
BALANCE POTENTIAL. THUS...HAVE MAINTAINED A WIND THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.

THESE STORMS SHOULD CONTINUE TO IMPACT PORTIONS OF CENTRAL
MISSOURI EARLY SATURDAY MORNING...BEFORE SHIFTING OUT OF THE AREA
BY EARLY AFTERNOON. IT IS QUITE POSSIBLE THAT MANY AREAS REMAIN
DRY FOR MUCH OF SATURDAY INTO SATURDAY EVENING. THE MAIN ISSUE ON
SATURDAY MAY ACTUALLY BE NON THUNDERSTORMS WINDS. STRONG AND GUSTY
SOUTHERLY WINDS WILL DEVELOP BY MID TO LATE MORNING AS LOW
PRESSURE CONTINUES TO TAKE SHAPE ACROSS EASTERN COLORADO.

SEVERE STORMS ARE THEN EXPECTED TO ERUPT ACROSS CENTRAL
KANSAS/OKLAHOMA BY EARLY SATURDAY EVENING AS HEIGHT FALLS
OVERSPREAD THE DRY LINE. THIS DRY LINE WILL SLOWLY MOVE EAST
SATURDAY NIGHT...AND WILL LIKELY APPROACH THE KANSAS/MISSOURI
STATE LINE AROUND SUNRISE. OUR INITIAL CONCERNS FOR LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING WILL BE THE FATE OF THE CONVECTION
THAT DEVELOPS TO OUR TO WEST. ALTHOUGH LARGE SCALE SHEAR WILL BE
PLENTIFUL...INSTABILITY WILL BE WANING AS WE HEAD TOWARDS SUNRISE
ON SUNDAY. DID MAINTAIN A THREAT FOR SOME LARGE HAIL AND DAMAGING
WINDS ACROSS FAR WESTERN MISSOURI AND SOUTHEASTERN KANSAS TO COVER
THE REMNANTS OF THE ACTIVITY COMING IN FROM THE WEST.

THE GREATER SEVERE THREAT MAY UNFOLD FROM SUNDAY AFTERNOON INTO
SUNDAY EVENING AS THAT DRY LINE SLOWLY MARCHES EAST ACROSS THE
AREA. THE BIGGEST QUESTION REGARDING SEVERE POTENTIAL REMAINS THE
AMOUNT OF INSTABILITY THAT WILL BE PRESENT AHEAD OF THE DRY LINE.
MODELS CONTINUE TO BE ON THE LOW SIDE WITH THE INSTABILITY...BUT
THIS MAY BE UNDERDONE IF CONVECTION COMING IN FROM THE WEST DOES
NOT MATERIALIZE OR FIZZLES OUT. SUPERCELL THUNDERSTORMS WOULD BE A
DISTINCT POSSIBILITY IF THE INSTABILITY MATERIALIZES AS STORM
MOTIONS WOULD CARRY THESE CELLS OFF THE DRY LINE. NON THUNDERSTORM
WINDS WILL ALSO BE A CONCERN ON SUNDAY AS THAT SURFACE LOW PULLS
NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY. WE WILL ALSO HAVE TO
WATCH HYDRO AS AREAS THAT RECEIVE MULTIPLE ROUNDS OF STORMS OVER
THE NEXT COUPLE OF DAYS COULD SEE SOME LOCALIZED FLOODING.

STORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST SUNDAY EVENING AS
A PACIFIC COLD FRONT OVERTAKES THE DRY LINE. DRY WEATHER IS
EXPECTED FOR MUCH OF NEXT WEEK AS WE SLIP INTO A WEST-NORTHWEST
FLOW ALOFT. MEDIUM RANGE MODELS DO BRING A WEAK UPPER LEVEL SHORT
WAVE TROUGH THROUGH THE REGION AROUND MIDWEEK. THIS ONE LOOKS LIKE
IT WILL BE MOISTURE STARVED. ANOTHER SHORT WAVE TROUGH IS THEN
PROGGED TO MOVE ACROSS THE REGION LATE NEXT WEEK. THIS ONE MAY
HAVE A BIT MORE MOISTURE TO WORK WITH. AFTER A BRIEF RETURN TO
NEAR NORMAL TEMPERATURES EARLY NEXT WEEK...TEMPERATURES WILL WARM
TO SLIGHTLY ABOVE NORMAL VALUES FROM MID TO LATE WEEK.

SCHAUMANN

&&

.AVIATION...

THUNDERSTORMS...LOW LEVEL WIND SHEAR...AND MVFR CEILINGS ARE
EXPECTED TO IMPACT AERODROMES ACROSS SOUTHWEST MISSOURI OVER THE
NEXT 24 HOURS. A WARM FRONT LIFTING ACROSS THE AREA THIS
AFTERNOON WILL SUPPORT SCATTERED THUNDERSTORMS ACROSS SOUTHERN
MISSOURI. AS THUNDERSTORMS PASS TO THE EAST...ISOLATED SHOWERS
WILL LINGER ACROSS THE AREA THROUGH THE AFTERNOON. ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO ENTER THE AREA FROM
THE WEST DURING THE OVERNIGHT HOURS AS THE LOW LEVEL JET
INTENSIFIES...WHICH WILL ALSO SUPPORT LOW LEVEL WIND SHEAR
CONDITIONS. WIDESPREAD MVFR STRATUS IS EXPECTED TO MOVE IN
TOMORROW MORNING BEHIND THE OVERNIGHT ROUND OF THUNDERSTORMS.

KARDELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 13, 4:52 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT FRI APR 13 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
452 PM CDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP FROM
  LATE THIS AFTERNOON INTO THIS EVENING ACROSS EASTERN KANSAS
  AND OKLAHOMA. THIS CLUSTER OF STORMS WILL SHIFT INTO WESTERN
  MISSOURI THROUGHOUT THE EVENING AND INTO PORTIONS OF CENTRAL
  MISSOURI OVERNIGHT. HAIL TO THE SIZE OF QUARTERS...FREQUENT
  LIGHTNING STRIKES...AND HEAVY RAINFALL WILL BE THE MAIN
  THREATS WITH THESE STORMS. WIND GUSTS FROM 50 TO 60 MPH WILL
  WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY LINES OF STORMS
  THAT PUSH IN FROM EASTERN KANSAS AND OKLAHOMA.

  THERE WILL ALSO BE A LIMITED THREAT FOR FLOODING FOR AREAS
  NORTH OF A TABLE ROCK LAKE TO ROUND SPRING LINE. AT THIS
  TIME...IT APPEARS THAT THE GREATEST THREAT FOR ANY FLOODING
  MAY BE IN THE LAKE OF THE OZARKS REGION OF CENTRAL MISSOURI
  DUE TO RECENT HEAVY RAINFALL OVER THE PAST 18 HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A CLUSTER OF THUNDERSTORMS WILL EXIT OUT OF CENTRAL MISSOURI
  SATURDAY MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE
  FREQUENT LIGHTNING STRIKES...HAIL TO THE SIZE OF NICKELS...
  AND HEAVY RAINFALL. THE HEAVY RAINFALL COULD LEAD TO SOME
  LOCALIZED FLASH FLOODING ACROSS CENTRAL MISSOURI.

  THUNDERSTORMS ARE THEN EXPECTED TO SPREAD INTO EXTREME
  SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI LATE SATURDAY
  NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH
  THE MAIN SEVERE THREATS BEING HAIL TO THE SIZE OF HALF
  DOLLARS AND WIND GUSTS TO 60 MPH.

  SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL THEN BE
  POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. LARGE
  HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE
  PRIMARY RISKS WITH THESE STORMS. THE THREAT FOR ANY TORNADOES
  LOOKS LIMITED AT THIS TIME...BUT THAT THREAT MAY INCREASE IF
  GREATER AMOUNTS OF INSTABILITY CAN BE REALIZED. AT THIS TIME...
  THE MAIN THREAT FOR SEVERE STORMS APPEARS THAT IT WILL EXIST
  FROM SUNDAY AFTERNOON INTO SUNDAY EVENING ALONG AND EAST OF A
  LAKE OF THE OZARKS TO TABLE ROCK LAKE LINE.

  THE LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO SOME FLASH
  FLOODING ON SUNDAY ACROSS THE OUTLOOK AREA.

  MEANWHILE...GUSTY NON THUNDERSTORM WINDS WILL CONTINUE THROUGH
  SUNDAY. SOUTHERLY WIND GUSTS OVER 30 MPH ARE EXPECTED...
  ESPECIALLY ON SATURDAY WHERE WINDS MAY GUST TO AROUND 40 MPH AT
  TIMES. BOATERS ON AREA LAKES SHOULD USE EXTRA CAUTION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING ALONG
  AND WEST OF A BAXTER SPRINGS KANSAS TO ELDORADO SPRINGS
  MISSOURI LINE. SPOTTER ACTIVITY MAY THEN BE NEEDED OVERNIGHT
  ACROSS WESTERN MISSOURI AND SOUTHEASTERN KANSAS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Apr 13, 4:48 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT FRI APR 13 2012

KSZ101-132230-
CHEROKEE KS-
448 PM CDT FRI APR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 530 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF MELROSE...OR 4 MILES SOUTH OF
CHETOPA...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BAXTER SPRINGS...COLUMBUS...CRESTLINE...
FAULKNER...GALENA...LOWELL...MELROSE...NEUTRAL...RIVERTON...
STIPPVILLE AND TREECE.

PEOPLE IN SOUTHEASTERN CHEROKEE COUNTY...INCLUDING COLUMBUS...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3729 9475 3709 9461 3700 9462 3699 9501
      3700 9507 3704 9508 3707 9508
TIME...MOT...LOC 2148Z 243DEG 33KT 3698 9511

GRIFFIN
Special weather statement, Apr 13, 5:44 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT FRI APR 13 2012

KSZ101-MOZ088-132330-
CHEROKEE KS-JASPER MO-
544 PM CDT FRI APR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE AND WESTERN
JASPER COUNTIES UNTIL 630 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRESTLINE...OR 6 MILES NORTH OF GALENA...
MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...BROOKLYN HEIGHTS...
CARL JUNCTION...CARTERVILLE...CARTHAGE...CARYTOWN...CRESTLINE...
LAKESIDE...LAWTON...NECK CITY...NORTHERN JOPLIN...OAKLAND PARK...
ORONOGO...PURCELL...WACO AND WEBB CITY.

PEOPLE IN EASTERN CHEROKEE AND WESTERN JASPER COUNTIES...INCLUDING
CARL JUNCTION...AIRPORT DRIVE...WEBB CITY...ORONOGO...CARTERVILLE...
PURCELL AND ALBA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3736 9442 3736 9434 3712 9421 3708 9469
      3720 9475
TIME...MOT...LOC 2245Z 251DEG 27KT 3716 9464

GRIFFIN
Local storm report, Apr 13, 5:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             CRESTLINE               37.17N 94.70W
04/13/2012  M1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED QUARTER SIZED HAIL FALLING
            IN CRESTLINE.

&&

MGRIFFIN
Special weather statement, Apr 13, 6:05 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT FRI APR 13 2012

MOZ088-093-132345-
JASPER MO-NEWTON MO-
605 PM CDT FRI APR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON AND SOUTHEASTERN
JASPER COUNTIES UNTIL 645 PM CDT...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF REDINGS MILL...OR 8 MILES
SOUTHEAST OF BAXTER SPRINGS...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ATLAS...BROOKLYN
HEIGHTS...CARTERVILLE...CARTHAGE...CLIFF VILLAGE...DENNIS ACRES...
DIAMOND...DUENWEG...DUQUESNE...FIDELITY...IRON GATES...JOPLIN...
LAKESIDE...LEAWOOD...OAKLAND PARK...REDINGS MILL...REEDS...SAGINAW...
SARCOXIE...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SHOAL CREEK
ESTATE...SILVER CREEK AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 29 WILL ALSO BE IMPACTED BY
THIS STORM.

PEOPLE IN NORTHERN NEWTON AND SOUTHEASTERN JASPER COUNTIES...
INCLUDING IRON GATES...SHOAL CREEK DRIVE...LEAWOOD...JOPLIN...
SAGINAW...SILVER CREEK...DUQUESNE AND DUENWEG...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3702 9461 3709 9462 3730 9424 3704 9406
      3690 9463 3700 9463
TIME...MOT...LOC 2305Z 242DEG 36KT 3698 9457

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 6:39 AM CDTSpecial Weather StatementSGFVernon36 min
Apr 13, 12:40 PM CDTFlash Flood WarningSGFPhelps3 hr
Apr 13, 5:44 PM CDTSpecial Weather StatementSGFJasper46 min
Apr 13, 6:05 PM CDTSpecial Weather StatementSGFJasper40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.